INDOOR
TRIATHLON

Congratulations to Indoor Tri Participants! Results below.

St. Cloud YMCA Indoor Tri Score Sheet

Schedule: 10 minute swim, 10 minute transition, 30 minute bike, 5 minute transition, 20 minute run, breakfast!

Name Swim- # of lengths Bike- Miles

(.01 increments)

Running- Miles

(.01 increments)

Total Score
Amy 8 laps – 59pts 11.3 miles – 66pts 2.35 miles – 66pts 191
Maureen 9 laps – 67pts 13.3 miles – 78pts 2.49 miles – 69pts 214
Melissa 9 laps – 67pts 12.0 miles – 70pts 1.5 miles – 42pts 179
Alyssa 8.5 laps – 65pts 12.1 miles – 71pts 2.27 miles – 67pts 200
Dane 12.5 laps – 96pts 15.9 miles – 93pts 2.66 miles – 75pts 264
David 6.5 laps – 50pts 12.1 miles – 71pts 2.43 miles – 68pts 189
Linda 7 laps – 54pts 13.5 miles – 79pts 2.33 miles – 65pts 198
Mike 13.5 laps – 100pts 13.8 miles – 81pts 2.53 miles – 71pts 252
Andrew 13.5 laps – 100pts 17 miles – 100pts 3.56 miles – 100pts 300
Hudson 7 laps – 54pts 14.6 miles – 86pts 1.58 miles – 44pts 184
Erin 12 laps – 92pts 12.8 miles – 75pts 2.88 miles – 81pts 248
Marissa 9.5 laps – 73pts 13.4 miles – 79pts 2.39 miles – 67pts 219
Megan 8.5 laps – 65pts 9.3 miles – 55pts 1.90 miles – 53pts 173

 

Men:

  1. Andy -300
  2. Dane – 264
  3. Mike -252

Women:

  1. Erin – 248
  2. Marissa – 219
  3. Maureen -214

Register for Training

INDOOR TRI TRAINING

This eight-week training program is designed to help you focus on the fundamentals of training for a triathlon. This program will help you with basic principles of progression and periodization. You will work with a trainer 2 times a week and have a training plan to follow when on your own. This training program will focus on event specific training (swimming, biking and running), heart rate zone training, strength training, flexibility, good nutrition and personal wellness. A main focus of this training is cross training since it is important to be a stronger and more flexible athlete in order to achieve your peak performance and avoid repetitive motion injuries. Our strength training combined with event training will give you the endurance and confidence to try your first triathlon or improve your personal best!

January 5th – February 23rd
  • Tuesdays, 6:30-7:30 PM – Run/Bike Training
  • Saturdays, 8:00-9:00 AM – Swim Training

Pricing:
Members – $130
Non-Members – $150


Work with our Personal Trainers and Coaches on how to properly cross train and prep for a triathlon.

Running:

Personal Trainer, Maddie Schug 

Maddie has four years of experience in coaching track and field and has been personal training for the last two. She has ran in three half marathons as well as one full marathon! Maddie has lead the Half Marathon Training Program at the Y for the last two years and will be leading it again this year.

Biking:

Personal Trainer, Kim Johnson

Kim started her biking passion during college. She first dabbled in mountain biking for a season, and then she discovered the freedom and thrill of road riding. She has been a part of numerous tours, races and trail rides in MN over the years. Some of her rides include the MS 150, Saint Paul Classic, Tour of Saints, several Granite Man Triathlons, and leading the YMCA Female Cycle Club. On top of Personal Training and leading the outdoor cycle club, Kim also teaches in our cycle studio!

Swimming:

Masters Swim Head Coach, Mike Ritchie 

Mike has a very extensive background in swimming. Growing up he swam on the local AAU team, was on the inaugural High School Team, swam at the Florida HS state meet his junior and senior years of high school, and went to swim at Georgia Institute of Technology. Mike also swam and coached for several US Navy teams while in the service from 1976 – 1979.

Mike began coaching the local AAU team in 1974, and continued with the Stillwater USS swim team for 5 years (1980–1985), was an assistant coach of the White Bear Lake HS (1981–1985), served as an assistant coach St Cloud Swim Club (1986-1988).  and became the head coach at the College of St. Benedict in 1987 where he stayed for 10 years.  In Mike’s tenure with the College of St. Benedict, his team became the first team to win the MIAC championship other than St. Olaf in 13 years in 1998.  Mike also served as co-head coach at the College of St. Benedict from 2009-2012.

In his free time, Mike has also enjoyed participating in several open water swim events over the past 40 years.

Nutrition:

Dietitian, Lifestyle Health 

Nutrition plays a key role in the performance of your triathlon as well as training properly for it. In our Indoor Triathlon Training, a meeting with a dietitian from Lifestyle Health will help you learn what foods are used to fuel your body for before and after your race!

Register for Indoor Triathlon

INDOOR TRIATHLON EVENT

Sunday, February 24th

Schedule of Events:

  • 7:15-7:30 Arrival & Registration
  • 7:45 Mandatory Meeting on Pool Deck
  • 8:00 Heat 1 Swim Starts (10 minutes)
  • 8:10 Heat 1 Transition
  • 8:20 Heat 1 Bike Starts (30 minutes)
  • 8:50 Heat 1 Transition
  • 8:55 Heat 1 Run in Cardio Room (20 minutes)
  • 9:15 Heat 1 FINISH
  • 8:40 Heat 2 Swim Starts (10 minutes)
  • 8:50 Heat 2 Transition
  • 9:00 Heat 2 Bike Starts in Studio (30 minutes)
  • 9:30 Heat 2 Transition
  • 9:35 Heat 2 Run in Cardio Room (20 minutes)
  • 9:55 Heat 2 FINISH

Heats assigned on Race Day!

  • 9:30 COMPLIMENTARY POST-RACE SNACKS
  • 10:15 Scores Announced

EVENT DAY DETAILED INFORMATION

Pool opens for warm-up:7:00 am.
Event Start Time: 8:00 am

Swimming Start Time:

The first heat of swimming, up to 16 individuals will start by whistle at 8:00 am.
Additional heats proceed every 20 minutes.

Transition Times:

There will be two transitions. You have 10 minutes to change from the swim to the bike and 5 minutes to transition from the bike to the run.

Scoring:

  • Swim- measured in lengths of the pool. The athlete with the most lengths swam (for all heats) will be awarded 100 points. All other athlete scores are a percentage of this based on their distance. Example: if the best swimmer swam 50 lengths that person is awarded 100 points. Someone who swims 40 lengths is awarded 80 points.
  • Bike- Measured in 0.01 mile increments. Scoring has same concept as swim, with equal weight.
  • Run- Measured in 0.01 mile increments. Scoring has same concept as swim with equal weight

These 3 scored will be added up and the total will be the athlete’s final score.

Cheering:

We welcome family members and friends to attend the event and cheer you on. All fans will be asked to remain in areas of the YMCA that their athlete is participating. Therefore our kid zone, racquetball courts and gyms will NOT be open during this event.

Awards/Closing Ceremonies:

Other than bragging rights, there are no awards for this event.

Questions:
If you have any questions or concerns please contact Maddie Schug by email:  maddie.schug@scymca.org or phone: 320-253-2664

Indoor Tri FAQ